Ibuprofen vs acetaminophen for fever

Common Questions and Answers about Ibuprofen vs acetaminophen for fever

ibuprofen

each acetaminophen tablet or pill typically contains 500mg of acetaminophen). In fact, acetaminophen is the recommended medication for relieving minor aches, pains and headaches from any cause in individuals with liver disease. However, when taken in excessive quantities or when combined with alcohol, acetaminophen may cause death due to liver failure.
If I had to choose today what to take for pain or fever (Tylenol vs. Ibuprofen) I guess it would be Tylenol since both GI docs have said I can take that. My pre-biopsy instructions in 2003 had "do not take Motrin one week prior to or after the biopsy". I was offered Percocet post biopsy for pain if I needed it (which I didn't). The Demerol and Versed pretty much took care of any immediate post biopsy pain :) Hope you're doing good!
Have you heard anywhere that acetaminophen or anti-fever meds will be effective against overheating except the overheating of fever.? If so, it doesn't make sense. Acetaminophen and Ibuprofen work to lower the production of certain cell products like cytokines and prostaglandins that are made by the body in infections. When their production drops the body stops raising the body's temp.
24 hours (when not taking anti-pyretics such as acetaminophen or ibuprofen). For health care providers and day care workers the old rule still applies: seven days after onset of illness or 24 hours after symptoms are gone, whichever is longer (resolution of symptoms means fever is gone and coughing much less). This gives a good idea of when to return to work, school, and lab testing is not necessary. The seasonal flu vaccine is now available.
I was told low dosage of Ibuprofen was OK as long is it was outside of the coverage period for the dosage of Tylenol I was taking. I've found the Ibuprofen works better for headaches and muscle pains than Tylenol for me, but none seem to help when headaches appear to be caused by anemic condition. Given my doctors credentials in the hepatology and transplantation fields, I feel quite safe following his recommendations.
I'm still confused as to which pain medications can be used: Motrin vs. Tylenol For Pain Relief Which is safest to take and in what amounts? A: Acetaminophen (Tylenol) is a medication used to control pain (known as an analgesic) and fever (known as antipyretic). In small doses (less than 4 grams per day, or eight pills taken over a twenty-four hour period of time) acetaminophen is quite safe for the liver—unless combined with alcoholic beverages.
So, if there are no pre existing problems, I see no reason to use an ineffective toxin such as acetaminophen. I have used Ibuprofen for at least 10 yrs with no ill effects. The analgesic and antinflammatory properties of the med is what I needed and what was effective for me and others. It was ok'ed by my hepatologist at that time. Interesting to note that my neutrophils never lowered to dangerous levels during all those months of tx. Remember how vioxx was supposed to help platelets?
I did some research and took some IBUPROFEN last night so I could sleep. (I guess acetaminophen would be better- but I shouldnt take it because of my liver- long story.) You can read more about potential side effects of the shot (PG women should not ahve the spray) at the CDC Web site. Now don't get me wrong- I would still do it again ... ack- being pregnant and being sick is NO FUN.
They told me for the first six months to take acetaminophen per package instructions an hour before injecting and for the following 24 hours. This was to help combat any flu-like symptoms that might give the game away. I still don't know which drug I'm on, but I can report that I never felt any flu-like symptoms. If the thought of having those symptoms is a concern, perhaps mention to your nurse if she has any tips like that - something prophylactic.
I stick with it because I remember how the T-train caused INCREASED pain all over my body, in places I never imagined I could have pain. I stick with it because I can remember what it was like to be in the FOG of TRAM, to walk into a room, and forget why I was there, I stick with it because I would rather not get killed on my motorcycle from being too fogged to care what I was doing.
He explained to you that if you fight them with medium-sized arrows they will find a way to escape the arrows. He then says that at that point you switch to bigger arrows. Problem is that the virus already knows about arrows and before too long they can figure out that these are the same arrows...just bigger. They can find a way to escape the larger ones too. Then, your quiver is empty.
I've been feeling like I was going crazy for a long time. And in addition to that; the scary suicidal ideation. The suicidal ideation vanished and returns ONLY if I get a flare up of withdrawal symptoms. That happens if I get over stressed. So i need some coping mechanisms. At the moment; "I am STILL ALVE!?" Is a pretty good coping mechanism! :) Love and healing, Emily PS. No Tramadol Withdrawal symptoms today .... :) YAY!
The doctor didn't mention anything about it being addictive, and she usually does. For your back, are you taking 800 mg. ibuprofen (though make sure you protect your stomach with Prilosec or something.) Also, ThermaCare back patches are great. If you haven't already tried them, give it a shot and see if it helps.
There was a day or two of soreness of the arm, now they are having pain in the upper arm muscle and shoulder joint. Could this be related to the flu shot? What could be the cause? It is hard for them to lay on that side and becomes quite intesnse.
Your partner is very lucky to have someone so supportive and willing to learn about chronic pain.
I have been on Percocet for 4 months for a herniated disk. I was taking half a day, then one a day, then up to 6 a day. Then I started having awful side effects. My back pain got worse, my tongue was swelling some, and had stomach pain too. Then I had my lumbar injection and the pain got worse. I am scared this is an allergic reaction. I had my lumbar steroid injection, and the pain got worse, so my Dr prescribed Tylenol 4.
I have been taking hydrocodone for about 2 1/2 years at an increasing rate, ending up with the 7.5 strength and about 18-20 per day. I do have severe arthitis pain and am a 51 year old woman. I have to cut down and recently cut down to 10 a day and have experienced physical and emotional withdrawal symptoms. I have some clonidine and don't know how much to take for withdrawal. What is the recommended dosage.
I don't let my heart rate go above 150. Have you considered that vs checking bp? No heavy weight lifting for me. I guess that would be anything that causes me to strain.
I eat about 500g of yogourt per day and drink 2-3 glasses of milk per day. Topamax alone won't make you lose the weight, it will just make it easier for you to do it on your own. I hope this helps you!! Have a great week!!
I was taking up to 800mg per day of Ultram just for the high, and i got a Rx of 120 per month for over a year.As the Doc says above , it is narcotic like.
I have had left knee problems for at least 4 years now. Dr. has given me quite a few injections into the knee. Now he is suggesting Synvisc injections. This is injected once a week for three weeks and is supposed to provide up to 6 months of knee pain relief. I was wondering if anyone has had this treatment and if there are any side effects from it? And does it really work and last as long as they claim?????
You could have some sort of infection that's affecting your lymph nodes, which in turn can cause sore breasts. You may want to go and get tested for possible STI's or other infections.
I found a person on the MSN body odor support forum who had a bad odor for a long time and then the odor went away after being treated for H. Pylori, but then the coughing and sneezing started after that. Interesting. Another person on the MSN board said he was also treated for H. Pylori and then the coughing/sneezing started! Question: Do any of you burp a lot? Here is a thread that should be read: http://curezone.com/forums/fm.asp?i=561071#i Read the replies to that link also.
We are trying to get some idea of what to expect....I have posted on the liver forum...but decided to ask here as well. Thank you all for your time!
MedHelp Health Answers